Hail, Cimarron
- When
- June 25, 7:26 PM CST
- Where
- Cimarron County, 4.98 mi W of Boise City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.730, -102.610
Penny size hail fell 6 miles west of Boise City.
Scattered thunderstorms developed along a surface low pressure trough over the western Oklahoma Panhandle during the early evening. One storm produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Scattered thunderstorms developed along a surface low pressure trough over the western Oklahoma Panhandle during the early evening. One storm produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 5:39 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 639 PM CDT Thu Jun 25 2020 .AVIATION...00z TAF Cycle... VFR conditions are expected through the period, with the exception being with thunderstorms that will attempt to move in off the higher terrain this evening. KDHT has the best chance of being impacted, so retained VCTS and will be watching to amend in a tempo group if confidence increases. Storms are expected to dissipate before reaching KGUY and KAMA, but will need to watch closely as latest guidance does carry storms a bit further east. Gusty/erratic outflow winds may accompany and/or precede storms. Localized heavy rain and hail will be possible with the strongest storms as well. Winds will generally will be out of the south at around 10 to 15 knots tonight then switch to the southwest during the daylight hours tomorrow. Ward && .PREV DISCUSSION... /Issued 408 PM CDT Thu Jun 25 2020/ SHORT TERM...Tonight through Friday Night... Storms have already formed in New Mexico with the arrival of a midlevel shortwave. The shortwave looks to arrive around 5-6 PM this evening and storms should push into the western sections of the Panhandles. Forecast soundings look fairly pitiful in terms of shear and CAPE. Inverted V suggests if a storm does have enough oomph to become severe it would be on a wind gust side as it collapses. These should die off by around 10pm or so with a lack of daytime heating. Friday gets another shortwave but the instability looks to be better with MLCAPE values around 1500 J/kg, so popping out a quarter or maybe even a ping pong ball size hail could happen. Gusty winds will again be possible. High LCLs and almost no SRH will prevent any tornadoes. Storms will look to start up again around 6 PM and end around midnight or so. Beat LONG TERM...Saturday through Wednesday A few more isolated storm chances Saturday and Sunday evenings will give way to a hot and dry first part of the next work week. Saturday... A few isolated storms will be possible in the afternoon/evening over western sections of the area. Any storms that form don't look to be too strong as instability and shear are both rather lacking. Temperatures will be a bit above normal in the 90s to around 100 in Palo Duro Canyon. Sunday...Though National Blend of Models indicates a dry forecast, did insert a slight chance for storms east of expected dryline Sun aft/eve. Fcst soundings show anywhere from 1000-2000 J/kg mostly uncapped MLCAPE ahead of a decent shrtwv and would not be at all surprised to see a few storms fire during peak heating. Given a tiny bit of upr flow and dynamics with shrtwv, could not rule out a strong storm or two. Generally prefer the further west afternoon dryline position offered by ECMWF and NAM and brought slight chance PoPs back to about an Amarillo to Guymon line to account. Temps will be on the rise a bit more, especially west of the aforementioned dryline. Monday through Wednesday... These days will be hot, dry, and a bit breezy at times. Fire weather could become a bit of a renewed concern in areas that stay more brown than green, but herbaceous green should preclude anything more than elevated conditions. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous Weather Outlook National Weather Service Amarillo TX 413 PM CDT Thu Jun 25 2020 OKZ001>003-TXZ001>020-317-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 413 PM CDT Thu Jun 25 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible late this afternoon and evening across western sections of the Oklahoma and Texas Panhandles. Any storms that form should remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday afternoon and night, and then again Saturday afternoon across much of the Oklahoma and Texas Panhandles. Some storms that develop may become strong to severe, with large hail and damaging winds the primary hazards. Thunderstorms will be possible Sunday afternoon and evening in the eastern Panhandles. At this time they look to remain below severe levels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service Amarillo TX 704 PM CDT Thu Jun 25 2020 OKZ001-260030- Cimarron OK- 704 PM CDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 730 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near Kenton, or 31 miles west of Boise City, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park and Kenton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3700 10278 3684 10284 3676 10300 3700 10300 TIME...MOT...LOC 0003Z 203DEG 8KT 3690 10303 Ward
Special Weather Statement National Weather Service Amarillo TX 806 PM CDT Thu Jun 25 2020 OKZ001-260200- Cimarron OK- 806 PM CDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 900 PM CDT... At 805 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southwest of Campo to 9 miles north of Felt. Movement was east at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 10241 3663 10250 3662 10281 3700 10274 TIME...MOT...LOC 0105Z 258DEG 11KT 3695 10267 3670 10272 Ward
Special Weather Statement
National Weather Service Amarillo TX
818 PM CDT Thu Jun 25 2020
OKZ001-TXZ001-260145-
Cimarron OK-Dallam TX-
818 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND NORTH
CENTRAL DALLAM COUNTIES UNTIL 845 PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Felt, or 21 miles east of Clayton, moving northeast at
25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3633 10275 3653 10287 3663 10281 3663 10249
3633 10263
TIME...MOT...LOC 0118Z 220DEG 22KT 3650 10279
WardThe Amarillo radar (KAMA), 185 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 hail. Local standard time, as filed.
Penny size hail fell 6 miles west of Boise City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891688.